Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 88, NWS Nashville, TN

June 17, 2022Montgomery County, Robertson County, Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 17, 2022, 9:03 AM CDT for Montgomery County, Robertson County, Stewart County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2022, 9:03 AM CDT (14:03 UTC)
Expired
Jun 17, 2022, 9:45 AM CDT
In force
42 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Montgomery County, TN, Robertson County, TN, Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 26 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 9:01 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 2.1 hours before the alert went out and 374 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2022-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1535 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2022-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1535 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
1149 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:15 AM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jun 17, 6:15 AM CDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
615 AM CDT Fri Jun 17 2022

...New AVIATION...

.SHORT TERM...
(Today through Sunday)
Issued at 211 AM CDT Fri Jun 17 2022

Cold front extends from WI southwest through southern IO this
morning. This boundary will be on approach and will push through the
area by late afternoon or early evening. Scattered convection is
expected from late morning through mid afternoon. Not much in the
way of coverage but storms might reach strong to perhaps severe
limits with damaging winds being the primary threat. Forcing and
wind energy parameters look weak while instabilities and organization
are respectable. Hrrr leans toward areas east of I-65 as more prone
to the stronger activity.

Otherwise, we are looking at lowering heights through 00Z with 850
mb temps down just a bit and some added cloudiness. So, for highs
today we are looking at 93F to 96F west of the Plateau. This coupled
with 70F-73F dewpoints yields HI values just below 105F. Therefore,
have opted to not include a heat advisory for today.

Moving on, its looking less humid and not as hot for Saturday and
Sunday. Highs will drop down to near 90 with dewpoints in the upper
40s and 50s. Much nicer...but with no pops for Sunday....almost
seems unfair.

&&

.LONG TERM...
(Sunday Night through next Friday)
Issued at 211 AM CDT Fri Jun 17 2022

In the extended forecast, the very nice weekend weather will not
last. The heat miser is on the way. He'll arrive on Monday and throw
a big upper ridge over us once again. This time, the positioning of
the upper high will be to the west of the mid state. Low level wind
components look more land-locked, so this will be a drier heat.
That said, the Euro is continuing to advertise hideous 850 mb
temps in the mid 20's C. GFS is not quite as warm but since I'm
leaning toward the NBM, model consistency, and ISC advice, looks
like 101F for the music city Tuesday and Wednesday. Dewpoints will
only be in the 50s and lower 60s so yes, its gonna feel a little
like Vega$ or west Texas next week.

So look on the bright side, you'll get to compare the 2 kinds of
heat. Which do you prefer...or not?

&&

.AVIATION...
(12Z TAFS)
Issued at 614 AM CDT Fri Jun 17 2022

Focus for this TAF cycle is the arrival of a weak frontal system
late this morning. Sct TS are possible, but only confident enough
to prevail at CKV. Brief MVFR possible with any storms. Winds will
be light, then pick up from the southwest and shift to the
northwest with fropa early in the afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      96  72  89  61 /  30  10   0   0
Clarksville    93  68  87  57 /  40  10   0   0
Crossville     88  64  79  54 /  40  20   0   0
Columbia       96  71  90  60 /  30  20   0   0
Cookeville     91  67  81  56 /  40  20   0   0
Jamestown      88  63  79  54 /  40  10   0   0
Lawrenceburg   95  71  89  59 /  30  20   0   0
Murfreesboro   97  72  90  59 /  30  20   0   0
Waverly        93  69  88  58 /  30  10   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...21
LONG TERM....21
AVIATION.....Unger
Hazardous weather outlook, Jun 17, 3:18 AM CDT, 5 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
318 AM CDT Fri Jun 17 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-180830-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
318 AM CDT Fri Jun 17 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A cold front will move through the area this afternoon. Strong to
potentially severe thunderstorms will be possible. Straight line
wind damage will be the primary threat. The timeframe for storms
will be late morning and into the afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A returning heatwave will be possible across the mid state by mid
week with high temperatures reaching near 100F. Humidity levels,
however, will be low enough to probably keep heat index values below
the advisory threshold. Nevertheless, it will be quite hot.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 9:35 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 3 more25 min
Jun 17, 9:58 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Hickman, Humphreys, Maury and 1 more32 min
Jun 17, 10:02 AM CDTSevere Thunderstorm WarningOHXDavidson, Macon, Robertson, Sumner, Trousdale, Wilson28 min
Jun 17, 10:27 AM CDTSevere Thunderstorm WarningOHXDavidson, Hickman, Maury, Rutherford, Williamson, Wilson33 min
Jun 17, 10:56 AM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, DeKalb, Rutherford, Williamson and 1 more34 min
Jun 17, 11:22 AM CDTSpecial Weather StatementOHXBedford, Cannon, Coffee, DeKalb, Warren38 min
Jun 17, 12:04 PM CDTSpecial Weather StatementOHXCoffee, Grundy, Van Buren, Warren, White41 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.